Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Most (almost all) informational sources (including all the major Thyroid Foundations) concerning treatment of Graves’ mentions nothing of the side effects of RAI on TAO.

      However, I have come across an article or two on studies carried out whose findings suggest a higher risk of worsening TAO after administering RAI…like 33% chance vs 12% for surgery and Methimazole.

      I wonder if the forum visitors agree based on their own experience ?

      Regards

      Anonymous
        Post count: 93172

        I am wondering if people who already had thyroid eye disease had RAI. What were your experiences? Did it make your eyes worse? No effect? I would really like to hear, because I am afraid of getting the RAI because my eyes are already bulging, dry (I have to close them every 10 seconds for 2 seconds), and don’t want to make them worse with the RAI.

        Would love feedback!

        Thanks everyone,

        Ron

        Anonymous
          Post count: 93172

          I had a pretty bad case of TED when I had my RAI. My nuclear med doctor strongly suggested I take steroids with the RAI so my eyes would not hit the temporary increase in symptoms that a small number of people get with RAI.

          But I was a testosterone laden knuckle dragger and said “NO” to steroids and had the RAI anyway. My eyes did get worse for about a month and then went back to what they were before.

          So in the long run I took a chance and it was OK… If I ever had to do ti again I would take the sterids with the RAI no question.

          We are only a click away.

          Jake
          On-line Facilitator

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.